Thunderstorm Wind, Ashley
- When
- October 24, 5:55 PM CST
- Where
- Ashley County, Milo
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.300, -91.983
A few trees were blown down Highway 133.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Oct 24, 1:00 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT WED OCT 24 2001 ON SATELLITE RAPID CYCLOGENESIS WAS BEGINNING TO TAKE PLACE OVER THE GREAT LAKES...AS A STRONG COLD FRONT WAS DROPPING SOUTHEAST TOWARD THE LOWER MISSISSIPPI VALLEY. VISIBLE IMAGERY WAS SHOWING A LONG OUTFLOW BOUNDARY/PREFRONTAL TROF COMING THROUGH ARKANSAS AND NORTH LOUISIANA...ALONG WITH CLOUD STREETS SHOWING STRONG SOUTHWEST FLOW. DEWPOINTS WERE FROM THE MIDDLE 60S TO THE LOWER 70S. AREA 18Z RAOB RUNS WERE SOMEWHAT CAPPED FROM JACKSON WESTWARD...ESPECIALLY WITH DRY AIR IN THE MID TO UPPER LEVELS...WHICH MAY REDUCE THE SEVERE POTENTIAL FOR THE SOUTH HALF OF THE FORECAST AREA. FOR THE SHORT TERM RAPID CYCLOGENESIS WILL CONTINUE OVER THE GREAT LAKES REGION WITH A STRONG COLD FRONT BARROWING THROUGH THE REGION THIS EVENING. WITH THE STRENGTH OF THE UPPER TROF...BREEZY CONDITIONS WILL CONTINUE THROUGH THURSDAY. ETA SEVERE INDICES FOR THIS EVENING SHOW LAPSE RATES FOR TONIGHT OF AROUND 7 TO 9 DEGREES CELCIUS...CAPES AROUND 2000 TO 2500...BRN SHEAR AROUND 70 M2/S2(ISOLATED TORNADOES)...STRONG LOW LEVEL CONVERGENCE NEAR THE FRONTAL BOUNDARY(WHICH WILL DRIVE THE CONVECTION)...HELICITIES WILL BE AROUND 200...LIS WILL BE FROM -2 TO -4...PRECIPITABLE WATER AROUND 1.75 INCHES...GOOD THETAE GRADIENT RIDGE JUST AHEAD AND ALONG THE FRONTAL BOUNDARY. THE BEST UPPER JET DYNAMICS WILL BE NORTH OF THE FORECAST AREA...BUT THERE WILL BE DECENT LOW TO MID LEVEL JETSTREAM ACTION JUST AHEAD OF THE FRONTAL PASSAGE. SO WITH THIS IN MIND EXPECT A SQUALL LINE TO MOVE INTO THE REGION JUST AHEAD OF THE COLD FRONT. THE STRONGEST PART OF THE SQUALL LINE WILL AFFECT THE NORTHERN SECTIONS. WILL MENTION THE THREAT OF SEVERE WEATHER WITH THE LINE FOR PRIMARILY DAMAGING WINDS FOR THE NORTH PART OF THE FORECAST AREA. THE LINE OF STORMS WILL BE LEAVING THE COUNTY WARNING AREA WITH THE COLD FRONT JUST AFTER MIDNIGHT. WILL MENTION THE RISK OF SEVERE STORMS FOR THE WHOLE COUNTY WARNING AREA...WITH ENHANCE WORDING OF DAMAGING WINDS...GENERALLY ALONG AND NORTH OF A CROSSET ARKANSAS TO LEXINGTON TO A MACON LINE. AFTER THE FRONTAL PASSAGE BREEZY CONDITIONS WILL CONTINUE AS A COOLER AND DRYER AIRMASS SETTLES INTO THE REGION. BREEZY CONDITIONS WILL DISSIPATE BY THURSDAY EVENING AS THE CENTER OF HIGH PRESSURE SETTLES INTO THE REGION. LOOKING AT TEMPERATURES WILL GO CLOSER A COMBO OF MAV AND 2M ETA NUMBERS AND WILL INCREASE MOS POPS SOME FOR TONIGHT. COMPARED TO YESTERDAY THE AVN/MRF 0 DEGREE LINE AT 850...SHOWS THE AIRMASS MODIFYING SOME...SINCE IT DOES NOT REACH THE GULF COAST. A 2ND SHOT OF COOL AIR WILL COME IN ON SATURDAY. THE AIRMASS WILL BEGIN TO MODIFY AS AN UPPER RIDGE BUILDS ACROSS THE REGION EARLY NEXT WEEK INTO WEDNESDAY. THIS IS REFLECTED ON THE MEX TEMPS...SO WILL MAKE SLIGHT MODIFICATIONS TO THOSE NUMBERS. THE MODELS DID VARY SOME ON THE SPEED OF THE DEVELOPING UPPER RIDGE OVER THE REGION EARLY NEXT WEEK. SO WITH THAT IN MIND WILL KEEP DRY WEATHER THROUGH THE PERIOD. PRELIM NUMBERS: JAN 052/071/039/068/038 4000 MEI 054/072/037/067/036 4000 .JAN... MS...NONE. LA...NONE. AR...NONE. 17
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT WED OCT 24 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A RAPIDLY EASTWARD MOVING COLD FRONT. SCATTERED SEVERE STORMS ARE EXPECTED ALONG AND NORTH OF A HIGHWAY 82 LINE...ONLY ISOLATED SEVERE STORMS ARE EXPECTED SOUTH OF THIS LINE. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A COLD FRONT WILL MOVE EAST OVER EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TONIGHT. A VERY MOIST AND RELATIVELY UNSTABLE AIRMASS IS IN PLACE OVER THE REGION...AND WITH STRONG FORCING ALONG THE COLD FRONT...SCATTERED TO ISOLATED STORMS CAN BE EXPECTED TO DEVELOP. SINCE THE BEST UPPER LEVEL ENERGY WILL BE OVER MIDDLE TENNESSEE...THE BEST COVERAGE OF STORMS WILL BE OVER NORTH AND NORTH CENTRAL PORTIONS OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON INTO THE EVENING HOURS. ...NON PRECIPITATION... WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED TONIGHT IN CONJUNCTION WITH THE APPROACH AND PASSAGE OF A STRONG COLD FRONT. WINDS AHEAD OF THE FRONT WILL BE FROM THE SOUTHWEST...AND WINDS BEHIND THE FRONT WILL SHIFT TO THE NORTHWEST. AREA LAKES WILL BE CHOPPY AND BOATERS SHOULD EXERCISE CAUTION. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS TRAILERS...SUVS AND MINI-VANS SHOULD ALSO EXERCISE CAUTION ON ROADWAYS AS SUDDEN WIND GUSTS COULD CAUSE LOSS OF VEHICLE CONTROL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 154 PM CDT WED OCT 24 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A RAPIDLY EASTWARD MOVING COLD FRONT. SCATTERED SEVERE STORMS ARE EXPECTED ALONG AND NORTH OF A HIGHWAY 82 LINE...ONLY ISOLATED SEVERE STORMS ARE EXPECTED SOUTH OF THIS LINE. THE MAIN THREATS FROM ANY SEVERE STORMS WILL BE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A COLD FRONT WILL MOVE EAST OVER EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TONIGHT. A VERY MOIST AND RELATIVELY UNSTABLE AIRMASS IS IN PLACE OVER THE REGION...AND WITH STRONG FORCING ALONG THE COLD FRONT...SCATTERED TO ISOLATED SEVERE STORMS CAN BE EXPECTED TO DEVELOP. SINCE THE BEST UPPER LEVEL ENERGY WILL BE OVER MIDDLE TENNESSEE...THE BEST COVERAGE OF STORMS WILL BE OVER NORTH AND NORTH CENTRAL PORTIONS OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER THIS AFTERNOON INTO THE EVENING HOURS. ...NON PRECIPITATION... WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED TONIGHT IN CONJUNCTION WITH THE APPROACH AND PASSAGE OF A STRONG COLD FRONT. WINDS AHEAD OF THE FRONT WILL BE FROM THE SOUTHWEST...AND WINDS BEHIND THE FRONT WILL SHIFT TO THE NORTHWEST. AREA LAKES WILL BE CHOPPY AND BOATERS SHOULD EXERCISE CAUTION. DRIVERS OF HIGH PROFILE VEHICLES SUCH AS TRAILERS...SUVS AND MINI-VANS SHOULD ALSO EXERCISE CAUTION ON ROADWAYS AS SUDDEN WIND GUSTS COULD CAUSE LOSS OF VEHICLE CONTROL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down Highway 133.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5269757.